Discussions that mention tamoxifen

Osteoporosis board


Quote from suggi:
Aleta145

I think the Evista is causing my horrible stomach/esophagus/acid reflux problems that have gotten progressively worse over the last 1 1/2 years and if it is I need your opinion. Would you even consider the HRT if it were you?
Wow, Suggi. You do have a lot of health issues. It's difficult to treat a condition when the treatment is contraindicated for something else you've got. My husband has a lot of musculo-skeletal pain but can't take anti-inflammatories. But he still dutifully goes to the gym and walks daily to help his osteoporosis. He comes home and ices his neck, his knee, and anything else that hurts. But in answer to your first question: I wouldn't consider HRT because it increases breast cancer risk by 30%. Since we've already had it once, our risk is already pretty high. I hope this doesn't come off sounding too harsh, but I think it would be irresponsible of any doctor to prescribe it for us. From a practical standpoint, the liability issue alone should keep them from prescribing it, no matter how much you insist. That's a malpractice suit waiting to happen. (If I were your heir and I lost you to breast cancer, I'd be all over that lawsuit.) [QUOTE]It just seems strange that when I went off it for a week starting 2/19 because of foot and leg pain until I saw my PCP who said it was not a blood clot---my stomach, etc. did not bother me hardly and I even cut back on the stomach drugs. I did not take it today but afraid of bone loss if I stay off it again and am seeing my gastro doc Friday (unless we have sleet-scared of falling)
You may be experiencing these side effects from the Evista. I've read that gastrointestinal upset is a possibility, and I'm sure your Crohn's doesn't help matters.[QUOTE] I know you are younger than I am - I think you said 47 or 49, I am 66 so you would not have been on HRT like I was for 10 years. I'll be 50 next month and therefore have never taken HRT, but I was on birth control pills most of my adult life, so that's probably what caused my cancer. The closest relative I have with BC is my great aunt. My grandmother is 91 and has never had it, and neither has my mother, so I think it's the estrogen that caused it. My grandmother has osteoporosis, and takes her Fosamax with no ill effects at all.[QUOTE]Do you think the natural progesterone would be OK regarding the BC??? I've read that the jury is still out on the progesterone cream for BC survivors. Dr. Susan Love says on her site that there's only one published study that shows progesterone cream even helps to build bone, but it doesn't address whether the women were also taking HRT at the same time, so she's skeptical. I think that's a question your oncologist should be able to answer. Mine tells me to stay away from estrogens, even soy. If my hot flashes and night sweats get any worse I might ask him about the progesterone cream, or else I'll get a prescription for Effexor.[QUOTE]I still have one breast and that one does have some microcalcifications in it that they are watching but I just have a mammogram once a year and they are wide spread and not clustered like in the other breast. .........I wish they would improve the technology and find a way to check the side the breast was taken off. Feeling for lumps doesn't help me. I did not have a lump -- that is what blew me away when I was diagnosed. Ultrasound is no good to diagnose microcalcifications - just lumps. Same here, no lumps, just some little dots on the mammo which they thought were DCIS. I thought they playing an elaborate joke on me. How can a person have such a deadly disease and not have pain or any inkling of it? They didn't get clear margins during the first surgery so they upgraded it to stage 1, still quite a small tumor and negative for lymph node involvement. I still have the breast, though it's about half the size it used to be.[QUOTE]Thanks for any input as I am starting to get depressed about everything esp. it is hard to sleep when your stomach burns and hurts and the acid burns the throat (called silent reflux-doesn't burn up the tube til the top and the very bottom at the valves). I am on so many acid reducing meds I don't see how I could have any acid in my stomach at all. That sounds terrible! I feel so bad for you. Now my night sweats don't seem so bad. Anyway, I haven't had any problems since starting Evista, besides excessive bleeding, which has more to do with stopping tamoxifen (which thickens endometrium) than starting raloxifene. Unless my intense chocolate craving is a side effect, LOL![QUOTE]On top of everything now I find out the crowned root canaled tooth with the decay is not the one that is hurting--it is the live one next to it and the dentist now thinks that is the one with the probable crack. He tapped on it-nothing on xray. So now I have to have 2 teeth out. He said I could wait until it festers up but I am allergic to most (& only low dose of the ones I can take-Crohn's) antibiotics so I can't wait that long. The endo doc said to have a tooth out I would should go off the Evista 2 weeks prior. I have also read that oral surgery should be avoided when on Evista, but I don't know if it's because of the possibility of blood clots or what. Also, I did an internet search on Evista side effects and one of the hits I got shows all the adverse events noted in the study. Sinusitis is listed there. So I wonder: if you stop taking the Evista will your sinus problem will also go away?

I hope you get everything straightened out, Suggi. Please keep us informed.
Aleta